Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 32, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 26, 2022, 12:05 AM PST for 4 counties in Nevada. It took effect at Dec 27, 2022, 4:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2022, 12:05 AM PST (08:05 UTC)
- In effect from
- Dec 27, 2022, 4:00 AM PST
- Expired
- Dec 27, 2022, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 16 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS75 KLKN 260805 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1205 AM PST Mon Dec 26 2022 NVZ030-031-262315- /O.NEW.KLKN.WI.Y.0032.221227T1200Z-221228T0600Z/ Humboldt County-Northern Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, and Tuscarora 1205 AM PST Mon Dec 26 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County and Northern Elko County. * WHEN...From 4 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
5 follow-up statements
864 WWUS75 KLKN 262203 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 203 PM PST Mon Dec 26 2022 NVZ030-031-271315- /O.CON.KLKN.WI.Y.0032.221227T1200Z-221228T0600Z/ Humboldt County-Northern Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, and Tuscarora 203 PM PST Mon Dec 26 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County and Northern Elko County. * WHEN...From 4 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Adverse travel conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
535 WWUS75 KLKN 271009 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 209 AM PST Tue Dec 27 2022 NVZ030-031-271815- /O.CON.KLKN.WI.Y.0032.221227T1200Z-221228T0600Z/ Humboldt County-Northern Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, and Tuscarora 209 AM PST Tue Dec 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County and Northern Elko County. * WHEN...From 4 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Adverse travel conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
833 WWUS75 KLKN 271735 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 935 AM PST Tue Dec 27 2022 NVZ036-280600- /O.EXA.KLKN.WI.Y.0032.000000T0000Z-221228T0600Z/ Northern Lander County and Northern Eureka County- Including the cities of Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 935 AM PST Tue Dec 27 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Northern Lander County and Northern Eureka County. * WHEN...From 4 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Adverse travel conditions can be expected for high profile vehicles. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ030-031-280600- /O.CON.KLKN.WI.Y.0032.000000T0000Z-221228T0600Z/ Humboldt County-Northern Elko County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, and Tuscarora 935 AM PST Tue Dec 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt County and Northern Elko County. * WHEN...From 4 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Adverse travel conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
638 WWUS75 KLKN 272233 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 233 PM PST Tue Dec 27 2022 NVZ030-031-036-280600- /O.CON.KLKN.WI.Y.0032.000000T0000Z-221228T0600Z/ Humboldt County-Northern Elko County- Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 233 PM PST Tue Dec 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt County and Northern Elko County. * WHEN...From 4 AM to 10 PM PST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Adverse travel conditions can be expected for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
556 WWUS75 KLKN 280534 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 934 PM PST Tue Dec 27 2022 NVZ030-031-036-280645- /O.EXP.KLKN.WI.Y.0032.000000T0000Z-221228T0600Z/ Humboldt County-Northern Elko County- Northern Lander County and Northern Eureka County- Including the cities of Golconda, Winnemucca, Valmy, Dufferena, Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, Dunphy, Emigrant Pass, and Palisade 934 PM PST Tue Dec 27 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have diminished below advisory criteria across Humboldt, northern Elko, Lander and Eureka Counties. As such, the wind advisories in these areas will be allowed to expire at 10pm. $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 25, 2:38 PM PST, 9 hours 27 minutes earlier.
Area forecast discussion, Dec 25, 2:38 PM PST, 9 hours 27 minutes before
Area Forecast Discussion National Weather Service Elko NV 238 PM PST Sun Dec 25 2022 .SYNOPSIS...Dry and fair weather with above normal temperatures will continue through Monday afternoon. Active weather then returns to the region Monday night which will last through the rest of the week. Period of rain, snow, and winds can be expected through the duration of the active weather. && .SHORT TERM...Christmas and Monday The period of fair weather under the ridge will last through the rest of today and through Monday afternoon. The end of the fair weather will start with gradually increasing cloud cover through tonight and Monday. The first of the storm systems of the active weather pattern will arrive in the silver state Monday evening to night. This will see showers slowly spread from the west to the east. The showers for Monday will occur mainly in northern NV as the bulk of the moisture will arrive later on Tuesday. Temperatures will still be abnormally high with these showers so most of the valleys will likely see rain to a rain/snow mix. The colder valleys with a height of 6 to 7+ thousand feet can see a transition to wet snow. Overall snow accumulations will most likely not occur for the warm valleys and even the cold high elevation valleys seeing minimal accumulations by the end of Monday. Winds in at least NW NV will be higher than days past and be weakly gusty. While neither the showers nor the winds sounds impressive for Monday they serve as a taste for the more significant unsettled weather that will occur later in the week. The abnormally high temperatures will see the highs remain in the 40s and 50s for today. Even the overnight lows are now on the increase with lows in the 20s and 30s with a few spots not going below freezing overnight. .LONG TERM...Tuesday through New Years Day The long term period is expected to remain active with an atmospheric river event followed by multiple surges of moisture through the region. This is going to bring rain and snow across the CWA Tuesday sees the changeover to a progressive, active pattern with precip likely moving in during the early morning hours. Showers come in the form of mainly rain with a mix along midslopes and snow in the mountaintops. Snow levels drop Tuesday night into Wednesday morning as colder air can fill in, turning rain to all snow. It's possible for precipitation type to remain all snow until Friday when snow levels fluctuate again through the rest of the long term. Winds begin to pick up during the early morning hours, with strongest winds expected in the afternoon and early evening hours mainly in northern portions of Nevada. A jet streak passing over the region, leading to the likelihood of gusts reaching 35 to 35 mph. It is worth mentioning that probabilistic guidance is indicating that much stronger gusts are possible, but at this time this is a scenario that is less likely. This would still have to be monitored as such strong gusts can be significantly impactful. Winds return to light to breezy after Tuesday, likely remaining like that through the rest of the long term. Temperatures on Tuesday are going to be the warmest through the long term with a spread of 40s and 50s. Wednesday through the start of the new year sees mainly 30s and low 40s. Overnight lows follow the same cooler trend, but a shot of colder air over the weekend can bring lows as cold as the single digits. && .AVIATION...Light winds and dry conditions are expected at all terminals through the 24 hour period. Clouds begin to move in, but impactful CIGs are not expected. KWMC continues to carry AMD NOT SKED due to communication issues. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/84/84
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:08 PM PST | Winter Storm Warning | LKN | Elko, White Pine | 44 hr |
| Dec 26, 2:08 PM PST | Winter Weather Advisory | LKN | White Pine | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.